Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 157, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 16, 2025, 5:32 PM CDT for Chariton County, Howard County, Randolph County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2025, 5:32 PM CDT (22:32 UTC)
- Expired
- Jul 16, 2025, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chariton County, MO, Howard County, MO, Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 147 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:48 PM CDT, 2 hours 44 minutes earlier. Its key messages:
- Several chances for scattered to widespread storms this afternoon into the night. Strong to damaging winds and heavy rainfall will be the main threats.
- Hotter, more humid conditions anticipated today mainly for areas along and south of I-70. Triple digit heat indices are possible. This is dependent on how storms and features develop through the afternoon.
- Confidence growing in widespread triple digit heat indices this weekend into the first half of next week. Heat indices up to 110 F possible.
Area forecast discussion, Jul 16, 2:48 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 248 PM CDT Wed Jul 16 2025 .KEY MESSAGES... - Several chances for scattered to widespread storms this afternoon into the night. Strong to damaging winds and heavy rainfall will be the main threats. - Hotter, more humid conditions anticipated today mainly for areas along and south of I-70. Triple digit heat indices are possible. This is dependent on how storms and features develop through the afternoon. - Confidence growing in widespread triple digit heat indices this weekend into the first half of next week. Heat indices up to 110 F possible. && .DISCUSSION... Issued at 246 PM CDT Wed Jul 16 2025 A cold front, extending out of a surface low over the MN/IA/WI border (as of 19Z), stretches across southern IA, in between HWY-36 and just north of the KC Metro. This afternoon, a few thunderstorms will be possible with the cold front continuing to push south into our area. A few strong to severe storms will be possible with CAPE values exceeding 3,000 J/kg aiding in storm formation. Bulk shear values are slightly better than they have been ranging from 25-30 kts. Even though this is not ideal for severe storms, this may be just enough for them to hold together long enough to produce isolated severe conditions. Inverted-v soundings, dry air aloft, DCAPE values exceeding 1,000 J/kg suggest the potential for strong to damaging winds. However, there is still some uncertainty as CAMs diverge on solutions. The NAMNST shows widespread convection developing along and south of the I-70 corridor including the KC Metro. The HRRR keeps the convection fairly isolated mostly along and south of I-70. So, Hi-Res models suggest that we could see isolated to widespread convection south of HWY-36. Models seem to agree the front stalls out somewhere south of HWY-36 near I-70. The coverage of storms will depend on how much the environment is able to recover given this morning's convection. The current satellite shot (as of 19Z) shows that extensive cloud coverage has dissipated and cu fields have developed in the southern half of MO. Another round of storms is possible late this evening into early Thursday as the lagging elevated fronts near the 925MB-850MB layer continues to push farther south. Strong to severe storms will once again be possible. Storms are anticipated to be elevated as a diurnal cap develops across area. Good instability (1,000-2,000 J/kg of CAPE) will help with strengthening updrafts and 20-30 kts of shear may help storms to organize. Strong to damaging winds and heavy rainfall (PWATs around 2 inches) will be the main concerns. But again, high uncertainty still remains. The severe potential late this evening will be dependent on whether or not the atmosphere will be able to recover from this afternoon's convection (if it is realized). If there is robust afternoon convection, strong to damaging winds will be the main concern with heavy rain being the secondary threat. If there is not robust afternoon convection, then the main threat will be heavy rainfall with strong to damaging winds being the secondary threat. The severe threat is anticipated to diminish the deeper into the night go. However, areas that have already received multiple rounds of rain (mainly northern MO) could see isolated flooding especially if storms begin to train. For now, MBE vectors just after midnight keep storms somewhat progressive, but uncertainty is still high. Thursday afternoon, there will be a chance for some isolated to scattered thunderstorms with remnant surface boundaries as well as a H500 shortwave moving through the flow. For our area, severe chances appear to be very low due to weak forcing and a fairly stable environment. Slightly more favorable conditions for severe weather will remain in southern MO. As far as temperatures for tomorrow, highs are anticipated to range in the mid to upper 70s mainly north of I-70 and low to mid 80s south of I-70. The difference will be mostly felt in the decrease in dew point temperature with most areas remaining below 70 F. Some areas south of the KC Metro may reach the low 70s. Mid to upper level ridging residing over the western U.S. tracks towards the east as we go into the weekend. A surface high also pushes over the eastern U.S. shifting winds to the south. This will result in the start of a warming trend this Friday into early next week. As heat indices climb to 100-110 F, heat headlines may be necessary. Confidence continues to grow as guidance remains consistent with each model run. A few weak shortwaves bringing spotty chances for rain may help to cool temperatures a few degrees, but high uncertainty exists in timing and location with these features. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1235 PM CDT Wed Jul 16 2025 VFR conditions to start the TAF period. A round of storms will be possible this afternoon, however left in a PROB30 group due to low confidence in location. Another rounds of storms is possible in the overnight hours, but again there is high uncertainty with timing and location. Winds gradually shift more northerly as a cold front pushes south of the terminals. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Collier AVIATION...Collier
Hazardous weather outlook, Jul 16, 5:06 AM CDT, 12 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0506 AM CDT Wed Jul 16 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171006- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0506 AM CDT Wed Jul 16 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .KEY MESSAGES... * Decaying convective system this morning will bring scattered to widespread storms to the area before sunrise. A few wind gusts to 50 mph are possible. * Outflow from that convective may foster new development this afternoon. Adds a large amount uncertainty to the forecast though. * Better chances for storms after sunset. A few strong to severe storms are possible with strong winds and locally heavy rain the main hazards. * High heat returns this weekend into next week. Increasing potential for heat index values near 110 next week.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:55 AM CDT | Special Weather Statement | EAX | Atchison | 50 min |
| Jul 16, 1:57 AM CDT | Special Weather Statement | EAX | Atchison, Holt, Nodaway | 48 min |
| Jul 16, 2:38 AM CDT | Special Weather Statement | EAX | Andrew, Gentry, Holt, Nodaway | 52 min |
| Jul 16, 8:28 AM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, DeKalb, Holt | 3 hr |
| Jul 16, 6:29 PM CDT | Special Weather Statement | EAX | Randolph | 31 min |
| Jul 16, 6:34 PM CDT | Special Weather Statement | EAX | Platte | 26 min |
| Jul 16, 6:40 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Randolph | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.